Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Tallahassee, FL

November 26, 2014

NWS Tallahassee, FL issued this small craft advisory at Nov 26, 2014, 3:58 PM EST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2014, 3:58 PM EST (20:58 UTC)
Expired
Nov 28, 2014, 11:00 AM EST
In force
43 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WHUS72 KTAE 262058
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EST WED NOV 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...


GMZ730-750-755-765-770-775-270400-
/O.NEW.KTAE.SC.Y.0049.141126T2058Z-141127T1400Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
358 PM EST WED NOV 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. 

* WINDS: WEST AROUND 20 KNOTS.

* WAVES: 6 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
6 follow-up statements
873 
WHUS72 KTAE 270117
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM EST WED NOV 26 2014

...SMALL CRAFT ADVISORY EXTENDED UNTIL 11 AM EST THURSDAY...

GMZ730-750-755-765-770-775-271600-
/O.EXT.KTAE.SC.Y.0049.000000T0000Z-141127T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
817 PM EST WED NOV 26 2014

...SMALL CRAFT ADVISORY EXTENDED...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST
THURSDAY. 

* WINDS: WEST AROUND 20 KNOTS.

* WAVES: 4 TO 6 FEET OCCASIONALLY UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
604 
WHUS72 KTAE 270825
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY EXTENDED UNTIL 11 AM EST THIS MORNING...

GMZ730-750-755-765-770-775-271530-
/O.CON.KTAE.SC.Y.0049.000000T0000Z-141127T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
325 AM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS: WEST AROUND 20 KNOTS.

* WAVES: 4 TO 6 FEET OCCASIONALLY UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
159 
WHUS72 KTAE 271528
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY FROM
DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60 NAUTICAL
MILES FROM SHORE...

GMZ730-750-755-765-271630-
/O.CAN.KTAE.SC.Y.0049.000000T0000Z-141127T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
1028 AM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS. HOWEVER...SMALL
CRAFT OPERATORS SHOULD EXERCISE CAUTION THROUGH FRIDAY MORNING AS
NORTH WINDS OF 15 TO 20 KNOTS ARE EXPECTED AT TIMES.

$$

GMZ770-775-272130-
/O.EXT.KTAE.SC.Y.0049.000000T0000Z-141128T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1028 AM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY
FOR THE OFFSHORE WATERS. 

* WINDS: NORTH AROUND 20 KNOTS. 

* WAVES: 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
913 
WHUS72 KTAE 272108
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

GMZ770-775-280400-
/O.CON.KTAE.SC.Y.0049.000000T0000Z-141128T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 PM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

* WINDS: NORTH AROUND 20 KNOTS.

* WAVES: 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET. HIGHEST SEAS
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
172 
WHUS72 KTAE 280106
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
806 PM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

GMZ770-775-281600-
/O.CON.KTAE.SC.Y.0049.000000T0000Z-141128T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
806 PM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY... 

* WINDS: NORTH AROUND 20 KNOTS.

* WAVES: 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET. HIGHEST SEAS WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
092 
WHUS72 KTAE 280852
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THIS MORNING...

GMZ770-775-281530-
/O.CON.KTAE.SC.Y.0049.000000T0000Z-141128T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
352 AM EST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS: NORTH AROUND 20 KNOTS.

* WAVES: 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET. HIGHEST SEAS 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 3:46 PM EST, 12 minutes earlier.

Area forecast discussion, Nov 26, 3:46 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EST Wed Nov 26 2014

.Near Term [Through Tonight]...

High pressure off the South Texas coast will shift eastward tonight
with a west-east oriented ridge axis extending across the Florida
Peninsula. While for a time, this may allow for surface winds to go
calm, a clipper moving through the Tennessee Valley will tighten the
pressure gradient across the region after midnight and will likely
result in an increase in surface winds to between 5 and 10 mph. This
will limit optimal radiational cooling conditions. With that in
mind, it's odd to see such a split in the guidance for a near term
forecast with the MET in the lower 30s and the MAV closer to 40
across the area given similar mass fields. The pattern suggests a
warmer solution is the more likely outcome, thus indicated upper
30s across much of the area. By daybreak the dry cold front with the
clipper will be passing through the forecast area.

.Short Term [Thursday Through Friday Night]...

The aforementioned cold front will be southeast of our forecast
area by late Thursday morning. Despite ample sun, high
temperatures will be below average (mid 50s north, lower 60s
south). Because the area of high pressure (at the surface) will
still be northwest of our region Thursday night & Friday, winds
may not be completely calm. This should keep low temperatures just
above freezing (around 33 F) in FL and much of south GA, but a
light freeze appears likely around Dothan and Albany. Highs will
remain below average Friday (mid to upper 50s). As the surface
ridge translates farther east Friday morning, a light freeze will
be possible across the eastern half of the forecast area,
especially from Tallahassee to Cross City.

.Long Term [Saturday Through Wednesday]...

The GFS and ECMWF are in agreement in building a deep layer ridge
over the Southeast, but for a weak short wave trough around mid week
next week. This means generally fair and mild weather, with highs in
the mid 60s Saturday, then lower 70s after. Lows will be in the
40s.

&&

.Aviation...

[Through 18Z Thursday] VFR conditions will prevail at all terminals
through the period. Winds will be from the northwest at 5 to 10
knots.

&&

.Marine...

Winds and seas were just below advisory levels offshore this
afternoon, but are expected to increase to marginal advisory
levels late tonight. While the strongest winds (and highest seas)
will be offshore, the 40% chance line of getting 20 KT is within
the nearshore waters, so we will just issue a small craft advisory
for our entire coastal waters beginning this afternoon. Exercise
caution conditions will persist through early Friday, followed by
a gradual reduction in winds & seas.

&&

.Fire Weather...

Although dry air will continue to overspread the region in the wake
of a cold front, a combination of cool afternoon high temperatures
and dewpoints higher than with our last cold front will preclude any
critically low relative humidity values. However, breezy transport
winds will increase dispersion indices to marginally high levels on
Thursday.

&&

.Hydrology...

The Ochlockonee River and Little River (GA) continues to rise and
portions of these basins will likely reach action stages over the
weekend. Further down into the Withlacoochee and Suwannee River,
minor rises will continue into next week, though crests will be
well below action stage. From the Flint River westward to the
Choctawhatchee, most of the river points have crested or will in the
next 24 hours, again well below action stages. With no significant
rain expected for the next week, no additional river issues are
anticipated in the near future.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   38  60  33  58  32 /   0   0   0   0   0
Panama City   46  59  39  56  42 /   0   0   0   0   0
Dothan        38  56  32  55  35 /   0   0   0   0   0
Albany        38  57  31  56  32 /   0   0   0   0   0
Valdosta      39  59  33  56  32 /   0   0   0   0   0
Cross City    39  63  33  59  32 /   0   0   0   0   0
Apalachicola  45  61  39  57  43 /   0   0   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk until 7 PM EST this evening for Coastal
     Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory until 9 AM EST Thursday for Apalachee Bay-
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Apalachicola to
     Destin FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Destin FL from 20 to 60 NM.

&&

NEAR TERM...GODSEY
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...GODSEY
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEY

In the hours before

Local storm report, Nov 26, 3:19 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EST WED NOV 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ESE LAKE BIRD           30.44N 84.55W
11/23/2014                   GADSDEN            FL   PUBLIC

            DELAYED REPORT. NUMEROUS TREES SNAPPED OFF AT TRUNK. 2
            LARGE PINE TREES FELL AND KNOCKED DOWN POWER LINES.
            CARPORT DEMOLISHED.

&&

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 10:45 AM ESTRip Current StatementTAEGulf8 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.